Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 27, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Apr 7, 2017, 10:46 AM EDT. It took effect at Apr 7, 2017, 11:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2017, 10:46 AM EDT (14:46 UTC)
- In effect from
- Apr 7, 2017, 11:00 AM EDT
- Expired
- Apr 7, 2017, 10:00 PM EDT
- In force
- 11 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
668 WHUS73 KIWX 071446 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1046 AM EDT FRI APR 7 2017 LMZ043-046-072245- /O.EXP.KIWX.GL.W.0009.000000T0000Z-170407T1500Z/ /O.NEW.KIWX.SC.Y.0027.170407T1500Z-170408T0200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1046 AM EDT FRI APR 7 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...GALE WARNING WILL EXPIRE AT 11 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. THE GALE WARNING WILL EXPIRE AT 11 AM EDT THIS MORNING. * WINDS: NORTHWEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 4 TO 7 FEET...SUBSIDING TO 3 TO 5 FEET BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
1 follow-up statement
295 WHUS73 KIWX 071950 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 350 PM EDT FRI APR 7 2017 LMZ043-046-080200- /O.CON.KIWX.SC.Y.0027.000000T0000Z-170408T0200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 350 PM EDT FRI APR 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * WINDS: NORTHWEST 10 TO 20 KNOTS...BECOMING LIGHT AND VARIABLE. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Apr 7, 6:16 AM EDT, 4 hours 30 minutes earlier.
Area forecast discussion, Apr 7, 6:16 AM EDT, 4 hours 30 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 616 AM EDT Fri Apr 7 2017 .SYNOPSIS... Issued at 257 AM EDT Fri Apr 7 2017 The deep low that brought strong winds to the area yesterday will continue to move slowly northeast today with high pressure building into the Midwest in its wake. This will result in dry but still breezy conditions and below normal temperatures across our area. The high pressure system will move across the area tonight providing fair weather with lows around freezing. Dry weather will continue through the weekend as the high moves slowly east, with southerly winds on its backside resulting in a significant warm up. && .SHORT TERM...(Today through Sunday night) Issued at 257 AM EDT Fri Apr 7 2017 Strong upr ridge over high plains will move east to the East coast by Monday morning providing dry wx in our area through the weekend. Deep nw flow will cont across our area today but warming aloft and more sunshine will provide a little warmer temps with aftn highs in the upper 40s/lower 50s, except cooler near the lake with onshore flow. Diurnal heating will mix down still rather strong winds aloft resulting in breezy conditions. Light winds/dry airmass will be over the area tonight as sfc ridge moves through. Radiational cooling should hwvr be limited a bit by high clouds as models in agreement on a wk shrtwv topping the ridge and dropping se across the area late tonight. Dry airmass will cont over the area Saturday with morning high clouds movg se of the area during the day. Low level winds will back sw strengthening WAA allowing highs to reach the upper 50s to mid 60s. Swly low level flow expected to advect in some low clouds Sat ngt/Sunday as a wk shrtwv moves across the upr grtlks. In spite of this, contd WAA with h85 temps rising another 6C from Sat and strong gradient mixing should allow temps to reach the upper 60s/lower 70s Sunday. Another wk shrtwv will move across WI/MI Sunday night and may provide sufficient lift for a few showers to cross nw portions of the area. Moisture confined to low levels with mid level capping so expect any rainfall will be very light. && .LONG TERM...(Monday through Thursday) Issued at 257 AM EDT Fri Apr 7 2017 Main shrtwv emanating from off the pacific nw coast this morning will move to vcnty of Lake Michigan by Tue morning. This system and accompanying moist airmass and sfc cdfnt will likely provide focus for sct showers in our area Monday/Monday night. Cooling aloft as the shrtwv approaches may weaken cap sufficiently for some deep convection by Monday aftn. Wk instability combined with a strong wind field/shear environment, suggests a low svr threat attm. Just modest caa behind Monday's system with upr flow remaining nearly zonal across central portion of the U.S.. Temps Tue/Wed should remain a bit above normal with dry conditions as a wk high pressure ridge moves through the area. Another shrtwv expected to move east from the nrn plains to the upr grtlks Thu bringing a chc of showers back to our area. && .AVIATION...(For the 12Z TAFS through 12Z Saturday Morning) Issued at 613 AM EDT Fri Apr 7 2017 VFR/dry through the TAF cycle with gusty north-northwest winds persisting today in advance of an approaching sfc high. Winds will be light/variable tonight underneath this low level ridge axis. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Gale Warning until 11 AM EDT this morning for LMZ043-046. && SYNOPSIS...JT SHORT TERM...JT LONG TERM...JT AVIATION...Steinwedel Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Apr 7, 5:03 AM EDT, 5 hours 43 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Northern Indiana 503 AM EDT Fri Apr 7 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-072115- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 503 AM EDT Fri Apr 7 2017 /403 AM CDT Fri Apr 7 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight Minor flooding is expected along some rivers in the area. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Minor flooding is expected along some rivers in the area. There is slight risk of severe thunderstorms Monday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Monday afternoon and evening. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-072115- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 503 AM EDT Fri Apr 7 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight A Gale Warning remains in effect this morning. Hazardous conditions for small craft are expected to persist until this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a slight risk of severe thunderstorms Monday afternoon and evening. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 11:41 AM EDT | River Flood Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 4 days |
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.